Abstract

This paper describes a theoretical design of an integrated optical geodesic lens using a noncircular overlay to correct spherical aberrations. The corrected lens design can achieve diffraction-limited performance for an on-axis beam with an aperture equal to 90% of the lens diameter. The paper also contains an analysis of the tolerances, which must be met during the fabrication of such a lens to maintain a diffraction-limited spot and prescribed focal length. This analysis showed that the most sensitive parameter is the thickness of the overlay.

© 1978 Optical Society of America

Full Article  |  PDF Article
More Like This
Axially symmetric geodesic lenses

G. E. Betts, J. C. Bradley, G. E. Marx, D. C. Schubert, and H. A. Trenchard
Appl. Opt. 17(15) 2346-2351 (1978)

Aberration-corrected rounded-edge geodesic lenses

D. Kassai and E. Marom
J. Opt. Soc. Am. 69(9) 1242-1248 (1979)

Effects of edge-rounding on geodesic lenses

Van E. Wood
Appl. Opt. 15(11) 2817-2820 (1976)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (8)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Tables (5)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (12)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics